MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI SKY 2; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI SKY 2; LIFT, PATIENT, NON-AC-POWERED
Model Number MS115-01-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bruise/Contusion (1754); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.The results will be provided upon conclusions of the investigation.
 
Event or Problem Description
Following the reported information, the spreader bar of the maxi sky 2 ceiling lift detached from the quick connect mechanism and hit the resident.It occurred when the force was applied to position the resident.The resident sustained slight bruising on head.The device inspection did not reveal any failure.
 
Additional Manufacturer Narrative
As the facility staff informed that the spreader bar detachment occurred when it was assembled upside down to the quick connect, it was decided to recreate this scenario.The reported problem was reproduced by the arjo technician.Additionally, this complaint was consulted with the manufacturer.The quick connect allows for maneuvering of the spreader bar while preparing the ceiling lift for use and further patient's transfer.According to the manufacturer's analysis, the incorrect application of the spreader bar prevents its rotation.If, despite the incorrect attachment, the user attempts to maneuver the spreader bar, it may detach as reported in the complaint.Therefore, detachment can most likely occur during preparation of the ceiling lift for the transfer, when the spreader bar is maneuvered to attach the sling.The investigation confirms the customer¿s allegation concerning the incorrect spreader bar application and the inability to maneuver the spreader bar in such a position.To prevent such events, training was provided for the facility staff to remind them how to properly connect the spreader bar.The instructions for use dedicated to the maxi sky 2 ceiling lift (001-15698-en rev.15) provide guidelines supported by the pictures for attaching the spreader bar to the quick-connect attachment."align the spreader bar quick-connect latch to the hook.Insert the hook into the quick-connect.Move the spreader bar to engage the hook into the pivot.Rotate the spreader bar into position.Make sure that the quick-connect latch is closed.Do not operate the lift if the latch remains open¿.In summary, the cause of the spreader bar detachment can be determined as incorrect installation of this component during the preparation of the device for use.This complaint is considered a singular occurrence.While no arjo device failure was identified as contributing to the reported issue, the maxi sky 2 ceiling lift did not meet its performance specification as the spreader bar detached.The spreader bar detached when preparing the patient for transfer.The complaint decided to be reportable due to spreader bar detachment.No serious injury was claimed.
 
Event or Problem Description
The spreader bar of the maxi sky 2 ceiling lift detached from the quick connect mechanism and hit the resident.It occurred when force was applied to position the resident.The resident sustained slight bruising on the head (non-serious).The facility staff informed that the spreader bar was attached to the quick connect upside down and claimed that it is not possible to maneuver the spreader bar when it is connected in such an orientation.The device inspection performed after the event did not reveal any device failure.No failure of the quick connect mechanism or the spreader bar was found.

Brand Name
MAXI SKY 2
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key20093289
Report Number9681684-2024-00067
Device Sequence Number15350980
Product Code FSA
UDI-Device Identifier05056097367934
UDI-Public(01)05056097367934(11)240122
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMS115-01-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight64 KG